MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION V-14 CONTROL WIRE; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION V-14 CONTROL WIRE; WIRE, GUIDE, CATHETER
Model Number 40456
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/11/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the tip detached and remained inside the patient.A v-14 control wire was selected for use in a pulmonary balloon angioplasty procedure to treat stenosis in a lung vessel.During the procedure, while dilating the lung vessel as usual, 1mm of the tip coating detached.The device fragment was not removed and remained in the lung without issues.The procedure was successfully completed with this device.No patient complications were reported.
 
Additional Manufacturer Narrative
Device eval by manufacturer: upon receipt at our post market quality assurance laboratory, this v-14 control wire was inspected.The returned device matched with the upn provided by the customer.Visual inspection revealed that the distal tip was bent, with a section of the core wire exposed due to the detached polymer jacket.Microscopic inspection confirmed that the polymer jacket detached and the tip was visible.The device was measured in three sections (distal - medium - proximal) and confirmed that it was within specification.
 
Event or Problem Description

Brand Name
V-14 CONTROL WIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key12054233
Report Number2134265-2021-07905
Device Sequence Number14558885
Product Code DQX
UDI-Device Identifier08714729799207
UDI-Public08714729799207
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K112745
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/03/2023
Device Model Number40456
Device Catalogue Number40456
Device Lot Number0026907754
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/29/2021
Initial Date Received by Manufacturer 06/11/2021
Supplement Date Received by Manufacturer07/13/2021
Initial Report FDA Received Date06/23/2021
Supplement Report FDA Received Date07/29/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;